Alert archive / North Dakota / Freeze Warnings in 2006

Freeze Warning 1, NWS Bismarck, ND

October 10, 200632 counties in North Dakota

NWS Bismarck, ND issued this freeze warning at Oct 10, 2006, 3:05 PM MDT for 32 counties in North Dakota. It took effect at Oct 11, 2006, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2006, 3:05 PM MDT (21:05 UTC)
In effect from
Oct 11, 2006, 12:00 AM MDT
Expired
Oct 11, 2006, 9:00 AM MDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Oct 10, 2:22 PM MDT, 43 minutes earlier.

Area forecast discussion, Oct 10, 2:22 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
322 PM CDT TUE OCT 10 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
THE MODELS ARE IN GOOD AGREEMENT OVER THE NEXT 24 HOURS...BUT TEND
TO DIVERGE SOME THURSDAY AND FRIDAY. THE COLD FRONT IS MOVING DOWN
ACROSS THE STATE THIS AFTERNOON AS ADVERTISED WITH SHOWERS ALONG
AND NORTH OF THE FRONT. SATELLITE SHOWS CLEARING OF THE MID AND
UPPER LAYERS NORTH OF REGINA SASKATCHEWAN WITH LOW CLOUDS LEFT
MAINLY IN MANITOBA. WILL BACK OFF TO A CHANCE OF LIGHT SNOW AFTER
MIDNIGHT FOR NOW. SNOW AMOUNTS SHOULD BE MINIMAL...GENERALLY UNDER
AN INCH...AS THE SYSTEM IS TRACKING QUICKLY ACROSS THE STATE.
TEMPS TONIGHT SHOULD DROP INTO THE 20S MOST AREAS AND WILL ISSUE A
FREEZE WARNING. APPEARS THAT THERE COULD BE SOME CONVECTIVE PRECIP
IN ON WEDNESDAY AS A SURGE OF LOW LEVEL MOISTURE MOVES INTO THE
AREA...WITH A CONTINUING CHANCE OF LIGHT SNOW CENTRAL WEDNESDAY
NIGHT...AND EAST CENTRAL THURSDAY. STRONG WINDS ALOFT...ALONG WITH
GOOD COLD ADVECTION...AND RISING PRESSURE WILL KEEP THE SURFACE
WINDS UP THROUGH THURSDAY NIGHT. WILL ISSUE A WIND ADVISORY FOR
THE SOUTHWEST WEDNESDAY WHERE THE WINDS APPEAR TO BE STRONGEST.
CONDITIONS WILL IMPROVE FRIDAY AS ANOTHER UPPER LEVEL RIDGE MOVES
INTO THE ROCKIES AND THE UPPER LEVEL LOW SLIDES NORTHEAST.

.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT
LARGE UPPER LOW PRESSURE CONTINUES TO SPIN OVER THE HUDSON
BAY/CENTRAL CANADA REGION THROUGH THE EXTENDED PERIOD. EXPECTING
NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES OVER THE WEEKEND AS
WARMER AIR CREEPS INTO THE WEST WITH SOUTHERLY LOW LEVEL FLOW. WILL
ALSO SEE A CHANCE OF RAIN/SNOW SHOWERS SATURDAY NIGHT THROUGH
SUNDAY NIGHT AS A SURFACE TROUGH MOVES THROUGH THE CENTRAL PLAINS.
AN EMBEDDED SHORT WAVE TROUGH WILL THEN ROTATE AROUND THE HUDSON BAY
LOW AND BRING COOLER WELL BELOW SEASONAL TEMPERATURES BACK INTO THE
NORTHERN PLAINS FOR THE BEGINNING OF NEXT WEEK. WILL KEEP MONDAY AND
ON DRY FOR NOW...BUT CANNOT RULE OUT PRECIPITATION TOTALLY WITH
LARGE MODEL INCONSISTENCIES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM
MDT/ WEDNESDAY FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-
NDZ010-NDZ011-NDZ012-NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-
NDZ022-NDZ023-NDZ025-NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-
NDZ037-NDZ040-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-
NDZ048-NDZ050-NDZ051.

WIND ADVISORY FROM 9 AM TO 6 PM MDT WEDNESDAY FOR NDZ040-NDZ041-
NDZ043-NDZ044.

&&

TSW/NH
Hazardous weather outlook, Oct 10, 4:26 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
526 AM CDT TUE OCT 10 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
526 AM CDT TUE OCT 10 2006 /426 AM MDT TUE OCT 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY IS IN EFFECT THIS MORNING...WITH TEMPERATURES AT
OR BELOW FREEZING ACROSS MUCH OF THE STATE THIS MORNING.

A COLD FRONT WILL MOVE SOUTH OUT OF CENTRAL CANADA AND
ENTER NORTHERN NORTH DAKOTA THIS AFTERNOON...AND APPROACH THE SOUTH
DAKOTA BORDER BY EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING
WILL BECOME NORTHWEST AT 15 TO 30 MPH WITH THE PASSAGE OF THE COLD
FRONT THIS AFTERNOON. LOW TEMPERATURES TONIGHT ARE EXPECTED TO
RANGE FROM 15 TO 25 DEGREES...HENCE A WIDESPREAD KILLING FROST.

THERE IS A CHANCE OF SNOW SHOWERS TONIGHT WITH LITTLE SNOW
ACCUMULATION - MAINLY LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD AIR WILL REMAIN OVER THE REGION THROUGH THURSDAY MORNING.
HIGHS WEDNESDAY ARE EXPECTED TO BE ONLY IN THE LOW TO MID 30S WITH
LOWS WEDNESDAY NIGHT FROM THE TEENS TO LOWER 20S. NORTHWEST WINDS
OF 15 TO 30 MPH WILL PERSIST THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:05 PM MDTWind AdvisoryBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope23 hr

Nearby

Freeze Warnings in North Dakota, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.